Associate Professor Eric C.K.   Cheung
Associate Professor

Associate Professor Eric C.K. Cheung

  • PhD in Actuarial Science, University of Waterloo, Canada
  • MMath in Actuarial Science, University of Waterloo, Canada
  • BSc in Actuarial Science, University of Hong Kong, Hong Kong
  • Associate of the Society of Actuaries
Business
Risk & Actuarial

I obtained BSc (Actuarial Science) degree from the University of Hong Kong and got MMath (Actuarial Science) and PhD (Actuarial Science) degrees from the University of Waterloo. After PhD, I worked at the Department of Statistics and Actuarial Science of HKU for 7 years (Assistant Professor, August 2010 - June 2016; Associate Professor, July 2016 - June 2017), and then joined UNSW as an Associate Professor in July 2017.

Publications

  • Journal articles | 2021
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Zhang Z, 2021, 'Simple approximation for the ruin probability in renewal risk model under interest force via Laguerre series expansion', Scandinavian Actuarial Journal, http://dx.doi.org/10.1080/03461238.2021.1885483
    Journal articles | 2019
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Feng R, 2019, 'Potential measures and expected present value of operating costs until ruin in renewal risk models with general interclaim times', Scandinavian Actuarial Journal, http://dx.doi.org/10.1080/03461238.2018.1525423
    Journal articles | 2019
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Zhang Z, 2019, 'Periodic threshold-type dividend strategy in the compound Poisson risk model', Scandinavian Actuarial Journal, vol. 2019, pp. 1 - 31, http://dx.doi.org/10.1080/03461238.2018.1481454
    Journal articles | 2019
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Rabehasaina L; Woo J-K; Xu R, 2019, 'Asymptotic correlation structure of discounted Incurred But Not Reported claims under fractional Poisson arrival process', European Journal of Operational Research, vol. 276, pp. 582 - 601, http://dx.doi.org/10.1016/j.ejor.2019.01.033
    Journal articles | 2018
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Liu H; Willmot GE, 2018, 'Joint moments of the total discounted gains and losses in the renewal risk model with two-sided jumps', Applied Mathematics and Computation, vol. 331, pp. 358 - 377, http://dx.doi.org/10.1016/j.amc.2018.03.037
    Journal articles | 2018
    Associate Professor Eric C.K. Cheung
    Cheung E; Dai S; Ni W, 2018, 'Ruin probabilities in a Sparre Andersen model with dependency structure based on a threshold window', Annals of Actuarial Science, vol. 12, pp. 269 - 295, http://dx.doi.org/10.1017/S1748499517000215
    Journal articles | 2018
    Associate Professor Eric C.K. Cheung
    Ahn S; Badescu AL; Cheung E; Kim J-R, 2018, 'An IBNR–RBNS insurance risk model with marked Poisson arrivals', Insurance: Mathematics and Economics, vol. 79, pp. 26 - 42, http://dx.doi.org/10.1016/j.insmatheco.2017.12.004
    Journal articles | 2018
    Associate Professor Eric C.K. Cheung
    Zhang Z; Cheung ECK; Yang H, 2018, 'On the compound Poisson risk model with periodic capital injections', ASTIN Bulletin, vol. 48, pp. 435 - 477, http://dx.doi.org/10.1017/asb.2017.22
    Journal articles | 2018
    Associate Professor Eric C.K. Cheung
    Zhang Z; Cheung ECK, 2018, 'A note on a Lévy insurance risk model under periodic dividend decisions', Journal of Industrial and Management Optimization, vol. 14, pp. 35 - 63, http://dx.doi.org/10.3934/jimo.2017036
    Journal articles | 2017
    Associate Professor Eric C.K. Cheung
    Zhang Z; Cheung ECK; Yang H, 2017, 'Lévy insurance risk process with Poissonian taxation', Scandinavian Actuarial Journal, vol. 2017, pp. 51 - 87, http://dx.doi.org/10.1080/03461238.2015.1062042
    Journal articles | 2017
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Wong JTY, 2017, 'On the dual risk model with Parisian implementation delays in dividend payments', European Journal of Operational Research, vol. 257, pp. 159 - 173, http://dx.doi.org/10.1016/j.ejor.2016.09.018
    Journal articles | 2016
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Woo J-K, 2016, 'On the discounted aggregate claim costs until ruin in dependent Sparre Andersen risk processes', Scandinavian Actuarial Journal, vol. 2016, pp. 63 - 91, http://dx.doi.org/10.1080/03461238.2014.900519
    Journal articles | 2016
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Liu H, 2016, 'On the joint analysis of the total discounted payments to policyholders and shareholders: threshold dividend strategy', Annals of Actuarial Science, vol. 10, pp. 236 - 269
    Journal articles | 2016
    Associate Professor Eric C.K. Cheung
    Zhang Z; Eric C; Cheung K, 2016, 'The Markov additive risk process under an Erlangized dividend barrier strategy', Methodology and Computing in Applied Probability, vol. 18, pp. 275 - 275, http://dx.doi.org/10.1007/s11009-014-9414-7
    Journal articles | 2015
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Liu H; Woo J-K, 2015, 'On the joint analysis of the total discounted payments to policyholders and shareholders: dividend barrier strategy', Risks, vol. 3, pp. 491 - 514, http://dx.doi.org/10.3390/risks3040491
    Journal articles | 2015
    Associate Professor Eric C.K. Cheung
    Wong JTY; Cheung ECK, 2015, 'On the time value of Parisian ruin in (dual) renewal risk processes with exponential jumps', Insurance: Mathematics and Economics, vol. 65, pp. 280 - 290, http://dx.doi.org/10.1016/j.insmatheco.2015.10.001
    Journal articles | 2015
    Associate Professor Eric C.K. Cheung
    Liu L; Cheung ECK, 2015, 'On a bivariate risk process with a dividend barrier strategy', Annals of Actuarial Science, vol. 9, pp. 3 - 35
    Journal articles | 2014
    Associate Professor Eric C.K. Cheung
    Choi MCH; Cheung ECK, 2014, 'On the expected discounted dividends in the Cramér–Lundberg risk model with more frequent ruin monitoring than dividend decisions', Insurance: Mathematics and Economics, vol. 59, pp. 121 - 132, http://dx.doi.org/10.1016/j.insmatheco.2014.08.009
    Journal articles | 2014
    Associate Professor Eric C.K. Cheung
    Liu L; Cheung ECK, 2014, 'On a Gerber–Shiu type function and its applications in a dual semi-Markovian risk model', Applied Mathematics and Computation, vol. 247, pp. 1183 - 1201, http://dx.doi.org/10.1016/j.amc.2014.09.059
    Journal articles | 2013
    Associate Professor Eric C.K. Cheung
    Cheung E, 2013, 'On a periodic dividend barrier strategy in the dual model with continuous monitoring of solvency', Insurance: Mathematics and Economics, vol. 52, pp. 98 - 113, http://dx.doi.org/10.1016/j.insmatheco.2012.10.008
    Journal articles | 2013
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Feng R, 2013, 'A unified analysis of claim costs up to ruin in a Markovian arrival risk model', Insurance: Mathematics and Economics, vol. 53, pp. 98 - 109, http://dx.doi.org/10.1016/j.insmatheco.2013.04.001
    Journal articles | 2013
    Associate Professor Eric C.K. Cheung
    Albrecher H; Cheung ECK; Thonhauser S, 2013, 'Randomized observation periods for the compound Poisson risk model: the discounted penalty function', Scandinavian Actuarial Journal, vol. 2013, pp. 424 - 452, http://dx.doi.org/10.1080/03461238.2011.624686
    Journal articles | 2013
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2013, 'Moments of discounted aggregate claim costs until ruin in a Sparre Andersen risk model with general interclaim times', Insurance: Mathematics and Economics, vol. 53, pp. 343 - 354, http://dx.doi.org/10.1016/j.insmatheco.2013.06.003
    Journal articles | 2013
    Associate Professor Eric C.K. Cheung
    Woo J-K; Cheung ECK, 2013, 'A note on discounted compound renewal sums under dependency', Insurance: Mathematics and Economics, vol. 52, pp. 170 - 179, http://dx.doi.org/10.1016/j.insmatheco.2012.11.005
    Journal articles | 2012
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2012, 'A unifying approach to the analysis of business with random gains', Scandinavian Actuarial Journal, vol. 2012, pp. 153 - 182, http://dx.doi.org/10.1080/03461238.2010.490027
    Journal articles | 2012
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Landriault D, 2012, 'On a risk model with surplus-dependent premium and tax rates', Methodology and Computing in Applied Probability, vol. 14, pp. 233 - 251, http://dx.doi.org/10.1007/s11009-010-9197-4
    Journal articles | 2012
    Associate Professor Eric C.K. Cheung
    Gong L; Badescu AL; Cheung ECK, 2012, 'Recursive methods for a multi-dimensional risk process with common shocks', Insurance: Mathematics and Economics, vol. 50, pp. 109 - 120, http://dx.doi.org/10.1016/j.insmatheco.2011.10.007
    Journal articles | 2011
    Associate Professor Eric C.K. Cheung
    Badescu AL; Cheung ECK; Rabehasaina L, 2011, 'A two-dimensional risk model with proportional reinsurance', Journal of Applied Probability, vol. 48, pp. 749 - 765, http://dx.doi.org/10.1239/jap/1316796912
    Journal articles | 2011
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Landriault D; Badescu AL, 2011, 'On a generalization of the risk model with Markovian claim arrivals', Stochastic models, vol. 27, pp. 407 - 430, http://dx.doi.org/10.1080/15326349.2011.593403
    Journal articles | 2011
    Associate Professor Eric C.K. Cheung
    Albrecher H; Cheung ECK; Thonhauser S, 2011, 'Randomized observation periods for the compound Poisson risk model: dividends', ASTIN Bulletin: The Journal of the IAA, vol. 41, pp. 645 - 672, http://dx.doi.org/10.2143/AST.41.2.2136991
    Journal articles | 2011
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2011, 'A generalized penalty function in Sparre Andersen risk models with surplus-dependent premium', Insurance: Mathematics and Economics, vol. 48, pp. 384 - 397, http://dx.doi.org/10.1016/j.insmatheco.2011.01.006
    Journal articles | 2011
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2011, 'On a class of stochastic models with two-sided jumps', Queueing Systems, vol. 69, pp. 1 - 1, http://dx.doi.org/10.1007/s11134-011-9228-z
    Journal articles | 2011
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Landriault D; Willmot GE; Woo J-K, 2011, 'On orderings and bounds in a generalized Sparre Andersen risk model', Applied Stochastic Models in Business and Industry, vol. 27, pp. 51 - 60, http://dx.doi.org/10.1002/asmb.837
    Journal articles | 2010
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Landriault D, 2010, 'A generalized penalty function with the maximum surplus prior to ruin in a MAP risk model', Insurance: Mathematics and Economics, vol. 46, pp. 127 - 134, http://dx.doi.org/10.1016/j.insmatheco.2009.07.009
    Journal articles | 2010
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Landriault D; Willmot GE; Woo J-K, 2010, 'Gerber–Shiu analysis with a generalized penalty function', Scandinavian Actuarial Journal, vol. 2010, pp. 185 - 199, http://dx.doi.org/10.1080/03461230902884013
    Journal articles | 2010
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Landriault D; Willmot GE; Woo J-K, 2010, 'Structural properties of Gerber–Shiu functions in dependent Sparre Andersen models', Insurance: Mathematics and Economics, vol. 46, pp. 117 - 126, http://dx.doi.org/10.1016/j.insmatheco.2009.05.009
    Journal articles | 2009
    Associate Professor Eric C.K. Cheung
    Badescu AL; Cheung ECK; Landriault D, 2009, 'Dependent risk models with bivariate phase-type distributions', Journal of Applied Probability, vol. 46, pp. 113 - 131, http://dx.doi.org/10.1239/jap/1238592120
    Journal articles | 2009
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Landriault D, 2009, 'Perturbed MAP risk models with dividend barrier strategies', Journal of Applied Probability, vol. 46, pp. 521 - 541, http://dx.doi.org/10.1239/jap/1245676104
    Journal articles | 2009
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Landriault D, 2009, 'Analysis of a generalized penalty function in a semi-Markovian risk model', North American Actuarial Journal, vol. 13, pp. 497 - 513, http://dx.doi.org/10.1080/10920277.2009.10597571
    Journal articles | 2008
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Drekic S, 2008, 'Dividend moments in the dual risk model: exact and approximate approaches', ASTIN Bulletin: The Journal of the IAA, vol. 38, pp. 399 - 422, http://dx.doi.org/10.2143/AST.38.2.2033347
    Journal articles | 2008
    Associate Professor Eric C.K. Cheung
    Cheung ECK; Dickson DCM; Drekic S, 2008, 'Moments of discounted dividends for a threshold strategy in the compound Poisson risk model', North American Actuarial Journal, vol. 12, pp. 299 - 318, http://dx.doi.org/10.1080/10920277.2008.10597523
  • Other | 2010
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2010, “A Direct Approach to the Discounted Penalty Function”, Hansjörg Albrecher, Hans U. Gerber, and Hailiang Yang, Volume 14, No. 4, 2010, Taylor & Francis, http://dx.doi.org/10.1080/10920277.2010.10597602
    Theses / Dissertations | 2010
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2010, Analysis of some risk models involving dependence, article, University of Waterloo
    Other | 2008
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2008, “Recursive Calculation of the Dividend Moments in a Multi-Threshold Risk Model,” Andrei Badescu and David Landriault, January 2008, Taylor & Francis, http://dx.doi.org/10.1080/10920277.2008.10597525
    Other | 2007
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2007, “Moments of the Dividend Payments and Related Problems in a Markov-Modulated Risk Model,” Shaunming Li and Yi Lu, April 2007, Taylor & Francis, http://dx.doi.org/10.1080/10920277.2007.10597494
    Other | 2007
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2007, “On Optimal Dividend Strategies in the Compound Poisson Model”, by Elias SW Shiu and Hans U. Gerber, April 2006, Taylor & Francis, http://dx.doi.org/10.1080/10920277.2007.10597442
    Other | 2007
    Associate Professor Eric C.K. Cheung
    Cheung ECK, 2007, “A Risk Model with Multilayer Dividend Strategy”, Hansjorg Albrecher and Jürgen Hartinger, April 2007, Taylor & Francis, http://dx.doi.org/10.1080/10920277.2007.10597480

Awards

Grants

  • ARC (Australian Research Council) Discovery Project, July 2020 - June 2023
    • Project title: Shock model-based framework for modelling correlated large losses (Project number: DP200100615)
    • Role: Chief Investigator
    • Other Chief Investigator: Jae-Kyung Woo
    • Partner Investigators: Hansjoerg Albrecher and Gordon Willmot
    • Valued AUD334,000 in total (held at UNSW)
  • Casualty Actuarial Society and Society of Actuaries' CKER (Committee on Knowledge Extension Research) Grant, Jul 2018 - Jun 2020
    • Project title: Credibility theory under a general dependency structure of risk profile between frequency and severity of loss
    • Role: Chief Investigator
    • Other Chief Investigator: Jae-Kyung Woo
    • Valued USD20,000 in total (held at UNSW)
  • General Research Fund from RGC (Research Grants Council of the Hong Kong Special Administrative Region), Jul 2016 - Jun 2019
    • Project title: Joint analysis of path-dependent quantities in insurance risk processes (Project number: 17324016)
    • Role: (Sole) Chief Investigator (Jul 2016 - Jun 2017); Partner Investigator (Jul 2017 - Jun 2019)
    • Transferred to Hailiang Yang in Jul 2017 upon leaving University of Hong Kong
    • Valued HKD446,566 in total (held at University of Hong Kong)
  • CAE (Centers of Actuarial Excellence) Research Grant from Society of Actuaries, 2014 - 2016
    • Project title: Actuarial study of dependent risks: Analysis and applications
    • Role: Chief Investigator
    • Other Chief Investigators: Ka Chun Cheung, Jae-Kyung Woo, Hailiang Yang, Kam Chuen Yuen
    • Valued USD281,490 in total (held at University of Hong Kong)
  • General Research Fund from RGC (Research Grants Council of the Hong Kong Special Administrative Region), Aug 2012 - Jan 2016
    • Project title: Generalizations of Gerber-Shiu function and discounted aggregate claim costs in insurance risk theory (Project number: HKU 701212P)
    • Role: (Sole) Chief Investigator
    • Transferred to Hailiang Yang in Jul 2017 upon leaving University of Hong Kong
    • Valued HKD700,000 in total (held at University of Hong Kong)

Media